Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2019, 3:58 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 17, 2019, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WUUS55 KPUB 172158
SVRPUB
COC061-099-172245-
/O.NEW.KPUB.SV.W.0087.190617T2158Z-190617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
358 PM MDT Mon Jun 17 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
North central Prowers County in southeastern Colorado...
Southeastern Kiowa County in southeastern Colorado...
* Until 445 PM MDT.
* At 357 PM MDT, a severe thunderstorm was located near Chivington,
or 19 miles north of Lamar, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3833 10263 3845 10265 3853 10225 3822 10225
TIME...MOT...LOC 2157Z 278DEG 10KT 3835 10252
HAIL...1.25IN
WIND...60MPH
$$
BC2 follow-up statements
588
WWUS55 KPUB 172210
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
410 PM MDT Mon Jun 17 2019
COC061-099-172245-
/O.CON.KPUB.SV.W.0087.000000T0000Z-190617T2245Z/
Prowers CO-Kiowa CO-
410 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
At 410 PM MDT, a severe thunderstorm was located near Chivington, or
21 miles north of Lamar, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3833 10263 3845 10265 3852 10229 3822 10225
TIME...MOT...LOC 2210Z 255DEG 9KT 3837 10249
HAIL...1.25IN
WIND...60MPH
$$
BC572
WWUS55 KPUB 172236
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
436 PM MDT Mon Jun 17 2019
COC061-099-172246-
/O.EXP.KPUB.SV.W.0087.000000T0000Z-190617T2245Z/
Prowers CO-Kiowa CO-
436 PM MDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PROWERS AND
SOUTHEASTERN KIOWA COUNTIES WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3833 10263 3845 10265 3852 10229 3822 10225
TIME...MOT...LOC 2236Z 278DEG 10KT 3836 10241
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:44 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 17, 3:44 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday) Issued at 342 PM MDT Mon Jun 17 2019 Latest trends in the streamflows across the southwest mountains and the San Luis Valley indicate that water is still running high, so the Flood Watch is being extended until Thursday. Showers and thunderstorms are expected to continue spreading from the mountains to the adjacent valleys and plains through the evening hours. There remains the potential for some storms to reach severe criteria this evening across the plains as CAPE values should be in the 1000 to 1500 J/kg range. However, bulk shear values are not projected to be very high, generally less than 30 kts. With these values, the main threats will be wind gusts of 60 mph and hail up to golf ball size. The SPC does have a marginal risk for the areas east of the Sangre de Cristos with a slight risk for the northeast corner of El Paso County and another area covering eastern Las Animas, western Baca, and southern Bent Counties. Locally heavy rainfall will also be possible, bringing the potential for flash flooding, especially over the Spring, Hayden Pass, and Junkins Burn Scars. Storms are expected to move out of the area overnight, and lows tonight will be in the mid 50s across the plains, and mid to upper 40s in the San Luis and Upper Arkansas Valleys. Another wave of energy moves through the area on Tuesday, bringing another round of showers and thunderstorms for the late morning and afternoon. Storms should initiate over the mountains again, then spread eastward across the adjacent valleys and plains. The SPC has a marginal risk of severe storms from the I-25 corridor eastward with a slight risk for the far southeastern portion of Colorado. CAPE values are forecast to be around 1000-1500 J/kg over the far eastern plains, and bulk shear values are expected to be a bit higher (around 40 kts) over the far southeastern corner of Colorado, which could support the development of an isolated supercell. Once again, the main threats are expected to be hail of around an inch in diameter and wind gusts of 60 mph or greater. Afternoon highs are expected to reach the low to mid 80s across the plains, and upper 60s to mid 70s in the high valleys. .LONG TERM...(Tuesday night through Monday) Issued at 342 PM MDT Mon Jun 17 2019 Active meteorological conditions are expected to continue over eastern locations of the CWA(including the potential for strong to potentially severe thunderstorms) into Tuesday night as latest PV analysis, computer simulations and forecast model soundings support next upper disturbance impacting the area. Warmer and drier conditions are still expected over southern Colorado from Wednesday into Friday as zonal to southwesterly upper flow develops over the region. Then, cooler and increasingly unsettled meteorological conditions are anticipated from later into the weekend and into early next week as several relatively weak northerly surface surges interact with passing upper disturbances. Finally, warmest temperatures are projected from Wednesday into Friday, while coolest conditions should be noted during the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 342 PM MDT Mon Jun 17 2019 Showers and thunderstorms are expected to remain in the vicinity of all three TAF sites through the evening, with KPUB and KCOS having a better chance of a seeing a storm directly over the site. Another round of showers and thunderstorms are expected to develop late morning through the afternoon on Tuesday. VFR conditions are expected throughout the forecast period, unless a thunderstorm moves over one of the sites. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday afternoon for COZ065>068-070-071. &&
Hazardous weather outlook, Jun 17, 11:28 AM MDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 17 2019 COZ058>089-093>099-181730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to continue developing across the higher terrain, spreading eastward over the Interstate 25 corridor during the afternoon, then across the eastern plains from mid-afternoon into this evening. A few severe storms will be possible along and east of Interstate 25, with hail up to golfball size and wind gusts over 60 mph. Locally heavy rainfall will also be possible today, especially across the Palmer Divide and the lower eastern slopes of the Sangre de Cristo and Wet Mountains. This will lead to the potential for flash flooding, especially if heavy rain falls across the Spring, Junkins and Hayden Pass burn scars. All storms today will be capable of producing frequent cloud to ground lighting, gusty outflow winds up to 45 mph and small hail. Fast and high flows in creeks, streams and rivers will continue across the area today, with the potential for flooding, especially in the southwest mountains, portions of the San Luis Valley, and along the Upper Arkansas River Valley, generally west of the Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected across the mountains and plains of southern Colorado on Tuesday. Lightning, small hail, and winds gusting to 45 mph will be the main threats with storms. A storm or two may also be capable of producing hail to around one inch in diameter and wind gusts to 60 mph. Storms may also produce heavy rainfall and flash flooding, with the greatest risk being over burn scars and urban areas. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible from Interstate 25 eastward across the plains this afternoon and evening. 29/29
In the hours before
Special weather statement, Jun 17, 2:15 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT Mon Jun 17 2019
COZ064>066-172045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
215 PM MDT Mon Jun 17 2019
...SPECIAL WEATHER STATEMENT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Sargents, or 19 miles southeast of Gunnison, moving
northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sargents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3843 10675 3842 10627 3839 10624 3837 10624
3836 10625 3829 10668 3841 10678
TIME...MOT...LOC 2014Z 239DEG 17KT 3838 10664
HeavenerLocal storm report, Jun 17, 2:52 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 5 WNW CHIVINGTON 38.48N 102.61W
06/17/2019 M1.75 INCH KIOWA CO LAW ENFORCEMENT
&&Local storm report, Jun 17, 3:05 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO 4 SW CHIVINGTON 38.40N 102.58W
06/17/2019 KIOWA CO PUBLIC
&&Special weather statement, Jun 17, 3:30 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 330 PM MDT Mon Jun 17 2019 COZ086>088-172215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 330 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 415 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Walsenburg, or 27 miles east of Spring Burn Scar north of Highway 160, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano, north central Las Animas and south central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3763 10463 3770 10473 3790 10457 3777 10431 TIME...MOT...LOC 2129Z 224DEG 11KT 3770 10464 Heavener
Local storm report, Jun 17, 3:46 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 WSW PINON 38.41N 104.69W
06/17/2019 M1.50 INCH PUEBLO CO TRAINED SPOTTER
&&Local storm report, Jun 17, 3:57 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 WSW PINON 38.39N 104.70W
06/17/2019 M2.50 INCH PUEBLO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 17, 10:28 AM MDT | Areal Flood Warning | PUB | Conejos | 3 days |
| Jun 17, 10:30 AM MDT | Areal Flood Warning | PUB | Mineral, Rio Grande | 7 days |
| Jun 17, 12:29 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 17, 12:44 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 94 min |
| Jun 17, 12:49 PM MDT | Special Weather Statement | PUB | Kiowa | 56 min |
| Jun 17, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 37 min |
| Jun 17, 1:20 PM MDT | Special Weather Statement | PUB | Prowers | 40 min |
| Jun 17, 1:26 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 17, 1:36 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Jun 17, 1:43 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 17, 1:57 PM MDT | Special Weather Statement | PUB | Prowers | 33 min |
| Jun 17, 2:00 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 17, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 51 min |
| Jun 17, 2:15 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Jun 17, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 49 min |
| Jun 17, 2:47 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
| Jun 17, 2:53 PM MDT | Tornado Warning | PUB | Kiowa | 37 min |
| Jun 17, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 41 min |
| Jun 17, 3:20 PM MDT | Areal Flood Advisory | PUB | Huerfano | 55 min |
| Jun 17, 3:24 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jun 17, 3:30 PM MDT | Special Weather Statement | PUB | Huerfano | 45 min |
| Jun 17, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 47 min |
| Jun 17, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| Jun 17, 4:14 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Jun 17, 4:20 PM MDT | Flash Flood Warning | PUB | Huerfano | 85 min |
| Jun 17, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| Jun 17, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 46 min |
| Jun 17, 4:49 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jun 17, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Jun 17, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 48 min |
| Jun 17, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.